MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 6CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035423060
Medical Device Problem Codes Migration (4003); Premature Separation (4045)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 01/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
It was reported that during procedure by coiling an anterior communicating artery (acom) aneurysm, the coil (subject device) did not detach.After multiple attempts to detach the coil, the physician decided to pull back the coil in the middle of microcatheter and part of the coil remained in the aneurysm.Later on, the proximal part of the coil migrated from the catheter and occluded the anterior cerebral artery (aca).There were no medical consequences to the patient.
 
Additional Manufacturer Narrative
Based on the results of the dhr (device history record), there is no indication that the device, labelling or packaging failed to meet its specifications when released.The subject device was not returned for analysis; therefore, physical as well as a functional testing could not be performed; the reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The patient vessel occlusion while anticipated in nature as per the dfu is likely to be due to the main coil damage.While there are several potential causes for the reported issues, because review and analysis of available information failed to identify a definitive cause, and because the device was not returned a cause of undeterminable was assigned.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 3MM X 6CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8388721
Report Number3008881809-2019-00063
Device Sequence Number11275468
Product Code HCG
UDI-Device Identifier04546540675880
UDI-Public04546540675880
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2021
Device Catalogue NumberM0035423060
Device Lot Number20785800
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer03/07/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Other;
Patient Age82 YR